Health

Pakistan recalls an injectable medicine causing eye infection, sight loss and orders a probe | News Fission

abc news default 2000x2000 update 16x9 992

Pakistan’s health minister says an injectable medicine that was causing a severe eye infection and sight loss in diabetic patients in the province of Punjab has been recalled and an investigation ordered while police are looking for the suppliers

ByThe Associated Press

September 24, 2023, 6:45 AM

ISLAMABAD — Pakistan’s health minister said Sunday that an injectable medicine that was causing a severe eye infection and sight loss in diabetic patients in the province of Punjab has been recalled and an investigation ordered while police are looking for the suppliers.

Federal Health Minister Nadeem Jan said in Islamabad that a case has been lodged against the two absconding suppliers of locally manufactured injection Avastin. The Punjab government has formed a five-member committee of experts to look into the matter and report in three days.

In a televised news conference along with Jan, provincial Health Minister Jamal Nasir said diabetic patients in Lahore, Kasur and other districts were administered Avastin injections to address retinal damage. However, the injections led to severe infections, ultimately resulting in the loss of sight of a dozen patients.

Jan said that the government would prosecute those responsible while providing those affected with medical assistance.

Related posts

Needle loss no cause for concern | News Fission

D Singha

Target Recalls Hearth & Hand™ with Magnolia Toy Mushroom Peg Sorters Due to Choking Hazard (Recall Alert) | News Fission

D Singha

American Honda Motor Recalls Lawnmowers and Pressure Washer Engines Due to Injury Hazard | News Fission

D Singha

Leave a Comment